Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 18, 2012, 11:10 AM CST for 5 parishes in Louisiana. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2012, 11:10 AM CST (17:10 UTC)
- Expired
- Feb 18, 2012, 12:15 PM CST
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 11:35 AM CST | TSTM WND DMG | Ponchatoula, LA | SEVERAL TREES BLOWN DOWN. TIME BASED ON RADAR. |
| Feb 18, 11:40 AM CST | TSTM WND DMG | Robert, LA | SEVERAL TREES BLOWN DOWN. TIME BASED ON RADAR. |
| Feb 18, 12:12 PM CST | TSTM WND DMG | Abita Springs, LA | NWS SURVEY CONDUCTED IN ABITA SPRINGS. DAMAGE IS MAINLY TREES AND SOME POWERLINES ALL IN ONE DIRECTION. DAMAGE IS WIDESPREAD AND LACKS A CLEAR PATH. SURVEY RESULTS SHOW THUNDERSTORM WIND DAMAGE. |
| Feb 18, 12:15 PM CST | TSTM WND DMG | 2 N Abita Springs, LA | SEVERAL TREES BLOWN DOWN ON CARS VICINITY OF GREEN STREET NORTH OF ABITA SPRINGS. |
| Feb 18, 12:15 PM CST | TSTM WND DMG | 5 Nne Abita Springs, LA | SHERRIFS OFFICE REPORTED SEVERAL TREES BLOWN DOWN IN NORTH AND NORTHEAST PORTION OF PARISH FROM NORTH OF COVINGTON TO NEAR BUSH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 9:55 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS54 KLIX 181710
SVRLIX
LAC063-091-103-105-117-181815-
/O.NEW.KLIX.SV.W.0014.120218T1710Z-120218T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF COVINGTON...
CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
SOUTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
* UNTIL 1215 PM CST
* AT 1109 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTPELIER TO LIVINGSTON TO 7
MILES SOUTH OF LIVINGSTON...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF GREENSBURG TO 13 MILES WEST OF HAMMOND TO 15 MILES EAST OF
DENHAM SPRINGS...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD...ROSELAND...INDEPENDENCE...PONCHATOULA...ROBERT...
FOLSOM...ENON...ABITA SPRINGS...BUSH AND SUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3079 8982 3074 8983 3075 8981 3071 8985
3070 8984 3067 8985 3064 8982 3062 8983
3058 8982 3052 8977 3045 8983 3040 9084
3049 9078 3075 9082 3083 8978
TIME...MOT...LOC 1710Z 264DEG 42KT 3066 9069 3051 9066
3040 9071
$$
95/DM1 follow-up statement
450
WWUS54 KLIX 181738
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CST SAT FEB 18 2012
LAC091-181748-
/O.CAN.KLIX.SV.W.0014.000000T0000Z-120218T1815Z/
ST. HELENA LA-
1138 AM CST SAT FEB 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. HELENA PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 8982 3074 8983 3071 8985 3067 8985
3064 8982 3058 8982 3052 8977 3045 8983
3041 9071 3057 9059 3077 9054 3083 8978
TIME...MOT...LOC 1738Z 263DEG 40KT 3070 9034 3055 9032
3044 9037
$$
LAC063-103-105-117-181815-
/O.CON.KLIX.SV.W.0014.000000T0000Z-120218T1815Z/
LIVINGSTON LA-ST. TAMMANY LA-WASHINGTON LA-TANGIPAHOA LA-
1138 AM CST SAT FEB 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR CENTRAL TANGIPAHOA...SOUTHERN WASHINGTON...NORTHERN ST. TAMMANY
AND NORTHEASTERN LIVINGSTON PARISHES...
AT 1132 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF AMITE TO ROBERT TO PONCHATOULA...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF AMITE TO HAMMOND...MOVING EAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOLSOM...COVINGTON...ENON...ABITA SPRINGS...BUSH...SUN AND BOGALUSA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3079 8982 3074 8983 3071 8985 3067 8985
3064 8982 3058 8982 3052 8977 3045 8983
3041 9071 3057 9059 3077 9054 3083 8978
TIME...MOT...LOC 1738Z 263DEG 40KT 3070 9034 3055 9032
3044 9037
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 6:44 AM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 18, 6:44 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST SAT FEB 18 2012
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. MID LEVEL MOISTURE HAS
INCREASED IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM OVER EAST
TEXAS. THE PW VALUE HAS INCREASED SINCE LAST NIGHTS FLIGHT AND
IS NOW INDICATED AT 1.40 INCHES. THE SOUNDING IS SATURATED FROM
1000MB TO CLOSE TO 875MB WITH DRY AIR ABOVE 550MB. THERE IS A 4
DEGREE INVERSION FROM 868MB THROUGH 832MB. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH-SOUTHEAST AT
16KTS. FROM 5K TO 10K FEET THE WINDS VEER AND ARE FROM THE
SOUTHWEST AT 20KTS. THE WINDS REMAIN OUT THE SOUTHWEST FOR THE
REMAINDER OF THE FLIGHT. THE WINDS INCREASE TO 50KTS OR GREATER AT
AROUND 13K FEET. THERE IS A JET MAX OF 127KTS AT 39K FEET.
&&
.PREV DISCUSSION... /ISSUED 557 AM CST SAT FEB 18 2012/
DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS.
ACTIVITIES...EMERGENCY RESPONSE FOR OIL SPILL ON MS RIVER
MONITORING MINOR RIVER FLOODING
MONITORING STRONG/SEVERE TSTMS TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
PREV DISCUSSION... /ISSUED 358 AM CST SAT FEB 18 2012/
SHORT TERM...
LITTLE HAS CHANGED IN TERMS OF GENERAL EXPECTATIONS FOR TODAY. THE
POTENTIAL FOR SEVERE WEATHER EXISTS FOR MOST OF THE AREA AS A
SURFACE LOW DEVELOPS AND TRACKS ACROSS THE CWA TODAY. AHEAD THE LOW
AND ASSOCIATED COLD FRONT...INCREASING SOUTHEAST WINDS WILL CONTINUE
TO BRING WARM MOIST AIR FROM THE GULF INTO THE COASTAL PARISHES AND
COUNTIES. HOW FAR NORTH THIS WARM SECTOR REACHES WILL BE ONE KEY
COMPONENT TO SEVERE WEATHER DEVELOPMENT B/C INSTABILITY WILL BE SO
LIMITED WITH THE CURRENT SYSTEM. ITS MANY A WIND SHEAR EVENT. MODEL
SOUNDINGS INDICATE THE GREATEST THREAT TO BE ALONG THE COAST. SRH AT
NEW ORLEANS COULD BE ON THE ORDER OF 600+M2/S2 AS 850JET REALLY GETS
GOING AROUND TO NEAR 50 KTS AT 21Z. THIS COMPARED TO SRH OF 250
M2/S2. SO THERE WILL BE QUITE A GRADIENT IN INTENSITY FROM COASTAL
TO WELL INLAND LOCATIONS TODAY. THIS SCENARIO TO MOST LIKELY PLAY
OUT AS CLUSTERS OF CELLS WITH BOWING SEGMENTS AND POSSIBLY EMBEDDED
SUPERCELLS. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES WITH HAIL THE LOWEST POSSIBILITY. BIGGEST DIFFICULTY ATTM
IS TIMING OF THE STORMS. THE BATON ROUGE AREA WILL HAVE THE MOST
LIMITED WINDOW OF SEVERE POTENTIAL AS TIMING OF JET IN CONJUNCTURE
WITH WHEN CELLS IMPACTING THE AREA. THINKING IS LATE MORNING TO NEAR
NOON FOR THEM. NEW ORLEANS MORE OF A EARLY AFTERNOON. LATE AFTERNOON
TO EARLY EVENING FOR THE MS COAST.
FINDING A CONSENSUS BETWEEN MESO MODELS...LOCAL AND NATIONAL...NOT
EXACTLY EASY BUT IN GENERAL THE BULK OF THE STRONGER ACTIVITY WILL
TRACK ACROSS THE NEW ORLEANS METRO AREA TOWARDS THE MS COAST. IN
THAT SWATH...WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY
HEAVIER AMOUNTS CAN BE EXPECTED. SO WILL MAINTAIN THE FLASH FLOOD
WATCH AS THE EVENT WILL BE FAIRLY SHORT BUT WITH SUCH SATURATED
COLUMN PER MODEL SOUNDINGS...WILL HAVE VERY EFFICIENT RAIN PRODUCERS
AND HEAVY RAINFALL AT TIMES TO PRODUCE FLASH FLOODING.
BY 00Z...THE BACK EDGE OF THE RAIN SHOULD BE REACHING AT LEAST TO
NEW ORLEANS AND MOVING EASTWARD RATHER QUICKLY WITH THE CWA
FINISHING UP WITH RAIN FAIRLY CLOSE TO MIDNIGHT.
LONG TERM...
SIGNIFICANTLY IMPROVED CONDITIONS EXPECTED FOR THE AREA SUNDAY AS
TROUGH IS EAST AND RIDGE BUILDS IN. LIKELY BE ON THE SLIGHTLY COOL
SIDE AS COOLER AIR WRAPS AROUND THE EJECTING UPPER LOW. HIGHS TO BE
IN THE LOWER 60S. WILL START WARMING BACK UP QUICKLY NEXT WEEK AS WE
GET RETURN FLOW AGAIN AND RIDGING TO ZONAL FLOW ENSUES. BIGGEST
CHANGE IN THE FORECAST COMES IN FOR THE NEXT SYSTEM. MODEL NOW A
FULL DAY SLOWER INDICATING THE NEXT TROUGH TO BE TRACKING THRU WED
INSTEAD OF TUESDAY. FOR SAKE OF MODEL INCONSISTENCY...DIDNT
COMPLETELY DROP POPS OUT BUT MAY BE GONE BY NEXT FCST PACKAGE. FOR
NOW BROUGHT POPS DOWN TO 20 PCT THEN AND UP TO 40 TO 50 ON WED.
MEFFER
AVIATION...
DETERIORATING CONDITIONS ARE EXPECTED TODAY...AS A STRENGTHENING LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA. THROUGH AROUND
12Z...CONDITIONS WILL REMAIN IN THE VFR RANGE OVERALL. THERE WILL
BE SOME BRIEF PERIODS OF MVFR VISIBILITY RESTRICTIONS AS LIGHT RAIN
SHOWERS SLIDE THROUGH...BUT IMPACTS AT AREA TERMINALS WILL BE
MINIMAL. AFTER 12Z...CONDITIONS WILL BEGIN GRADUALLY TURN WORSE.
CEILINGS SHOULD FALL TO AROUND 1500 TO 2500 FEET...AND VISIBILITIES
WILL ALSO FALL TO AROUND 3 MILES AS RAINFALL INCREASES IN DURATION
AND INTENSITY. THESE PREVAILING MVFR CONDITIONS WILL PUNCTUATED BY
PERIODS OF HEAVIER CONVECTION THROUGH AROUND 20Z...WHICH WILL PUSH
CEILINGS BELOW 1000 FEET AND VISIBILITIES DOWN TO AROUND 1 MILE.
THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC FLOW AT AREA TERMINALS
AND RESULT IN ADDITIONAL FUEL NEEDS. HOWEVER...THE WORST OF THE
WEATHER WILL TAKE PLACE BETWEEN 20Z AND 03Z...AS A STRONG SQUALL
LINE MAY IMPACT THE AREA. THIS LINE OF STORMS COULD PRODUCE STRONG
WINDS AND REDUCE VISIBILITIES INTO THE LIFR RANGE AS THEY PASS
THROUGH. THE MAIN IMPACTS WILL LAST ONE TO TWO HOURS GENERALLY.
AFTER THE LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL
AND LOW CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE. ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE AT
KMSY AND KNEW. 32
MARINE...
A STRONG LOW PRESSURE SYSTEM CURRENTLY FORMING OVER SOUTH TEXAS WILL
SWEEP THROUGH LOUISIANA AND MISSISSIPPI TODAY.
INITIALLY...INCREASING EAST AND SOUTHEAST FLOW IS EXPECTED IN
ADVANCE OF THE LOW. WINDS WILL TURN MORE SOUTHERLY THIS AFTERNOON
AND INCREASE INTO SMALL CRAFT ADVISORY RANGE AS THE LOW CONTINUES TO
INTENSIFY RESULTING IN A SHARP PRESSURE GRADIENT ACROSS THE NORTHERN
GULF. AS THE LOW PULLS TO THE EAST IN THE EVENING HOURS...WINDS
WILL SHIFT TO THE WEST AND THEN NORTHWEST AND FURTHER INCREASE IN
SPEED AS THE MAIN UPPER LEVEL TROUGH AXIS SLIDES THROUGH THE AREA.
THESE STRONG WINDS WILL PERSIST INTO THE EARLY AFTERNOON HOURS
BEFORE WEAKENING SUNDAY EVENING. SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THE COASTAL WATERS TO REFLECT THE HIGH WIND AND SEA
THREAT. HIGH PRESSURE WILL BUILD IN ON MONDAY...ALLOWING FOR
LIGHTER WINDS AND CALMER SEAS EARLY IN THE WEEK. WINDS WILL SHIFT
FROM THE NORTH TO THE SOUTHEAST BY MONDAY NIGHT. HOWEVER...ANOTHER
FAST MOVING LOW PRESSURE SYSTEM WILL SLIDE THROUGH THE AREA ON
WEDNESDAY. INCREASING WINDS WILL ACCOMPANY THIS SYSTEM...RESULTING
IN ANOTHER ROUND OF SMALL CRAFT CONDITIONS OVER THE COASTAL WATERS
FOR WEDNESDAY. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 52 61 36 / 100 70 10 0
BTR 67 54 63 40 / 100 60 10 0
ASD 68 58 63 41 / 100 80 10 0
MSY 69 56 62 45 / 100 70 10 0
GPT 68 59 63 43 / 100 90 10 0
PQL 67 58 64 40 / 100 90 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 18, 4:29 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 AM CST SAT FEB 18 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 429 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS WILL BE HIGHEST FROM THE LATE MORNING HOURS INTO THE EARLY EVENING HOURS. IN THE LATE MORNING AND EARLY AFTERNOON... THE SEVERE WEATHER THREAT WILL BE HIGHEST IN THE HOUMA AREA...RIVER PARISHES...AND THE BATON ROUGE REGION. THE SEVERE WEATHER THREAT WILL THEN SHIFT EAST AND IMPACT THE NEW ORLEANS AREA AND SOUTHWEST MISSISSIPPI IN THE MID TO LATE AFTERNOON HOURS. BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST ALONG THE MISSISSIPPI COAST. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY AFTERNOON AND MAY NEED TO BE EXTENDED INTO THE EVENING. GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF LAKE PONTCHARTRAIN SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. STRONG GUSTS MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES SCHEDULED ACROSS THE AREA. MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES BEGINNING AT NOON AND PERSISTING THROUGH THE NIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM EARLY MORNING THROUGH MID AFTERNOON. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND OTHER PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING AND SEVERE WEATHER ON SATURDAY.
In the hours before
Special weather statement, Feb 18, 7:07 AM CST, 4 hours 3 minutes before
LAZ049-050-181330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 707 AM CST SAT FEB 18 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ASCENSION PARISH...LIVINGSTON PARISH... AT 706 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 3 MILES NORTHWEST OF GONZALES...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PRAIRIEVILLE...SORRENTO...WHITEHALL...SPRINGFIELD AND KILLIAN THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Feb 18, 7:14 AM CST, 3 hours 56 minutes before
LAZ034-046>048-181345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 714 AM CST SAT FEB 18 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 712 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KROTZ SPRINGS...OR ABOUT 6 MILES SOUTH OF LOTTIE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MARINGOUIN...LIVONIA...ERWINVILLE AND BATON ROUGE AIRPORT THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 18, 8:24 AM CST, 2 hours 46 minutes before
LAZ039-040-072-MSZ077-181500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 824 AM CST SAT FEB 18 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH AND SOUTHERN TANGIPAHOA PARISH... AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF COVINGTON TO 7 MILES SOUTHWEST OF COVINGTON...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MADISONVILLE...SUN...ABITA SPRINGS AND BUSH THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Feb 18, 8:51 AM CST, 2 hours 19 minutes before
LAZ039-040-MSZ077-181515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 851 AM CST SAT FEB 18 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH... AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF PICAYUNE TO 20 MILES WEST OF PICAYUNE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCNEIL...PICAYUNE AND POPLARVILLE. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Feb 18, 9:22 AM CST, 1 hour 48 minutes before
MSZ077-181545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 922 AM CST SAT FEB 18 2012 ...A CLUSTER OF THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY... AT 912 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS JUST SOUTH OF POPLARVILLE...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF THE PEARL RIVER COUNTY. THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 35 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Local storm report, Feb 18, 11:03 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL BATON ROUGE 30.45N 91.13W
02/18/2012 M0.88 INCH EAST BATON ROUGE LA TRAINED SPOTTER
NICKEL AND DIMED SIZED HAIL OBSERVED AT INNISWOLD AREA OF
BATON ROUGE.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:48 PM CST | River Flood Warning | LIX | Saint Helena | 61 hr |
| Feb 18, 8:16 AM CST | River Flood Warning | LIX | East Baton Rouge | 49 hr |
| Feb 18, 8:21 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 3 days |
| Feb 18, 8:26 AM CST | River Flood Warning | LIX | East Baton Rouge | 4 days |
| Feb 18, 8:36 AM CST | River Flood Warning | LIX | Saint Helena | 49 hr |
| Feb 18, 8:42 AM CST | River Flood Warning | LIX | Livingston | 49 hr |
| Feb 18, 8:56 AM CST | River Flood Warning | LIX | Saint Tammany | 25 hr |
| Feb 18, 9:00 AM CST | River Flood Warning | LIX | Saint Tammany | 25 hr |
| Feb 18, 9:27 AM CST | River Flood Warning | LIX | Saint Tammany | 5 days |
| Feb 18, 10:10 AM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 50 min |
| Feb 18, 10:15 AM CST | Tornado Warning | LIX | Iberville, West Baton Rouge | 30 min |
| Feb 18, 10:27 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge | 48 min |
| Feb 18, 10:29 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 18 min |
| Feb 18, 10:52 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Tangipahoa | 23 min |
| Feb 18, 10:59 AM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint James, Saint John the Baptist and 1 more | 61 min |
| Feb 18, 11:06 AM CST | Severe Thunderstorm Warning | LIX | Assumption, Iberville, Lafourche, Saint James, Saint John the Baptist | 54 min |
| Feb 18, 11:28 AM CST | Special Marine Warning | LIX | 32 min | |
| Feb 18, 11:58 AM CST | Special Marine Warning | LIX | 8 min | |
| Feb 18, 12:00 PM CST | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 60 min |
| Feb 18, 12:06 PM CST | Special Marine Warning | LIX | 84 min | |
| Feb 18, 12:12 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 63 min |
| Feb 18, 12:21 PM CST | Tornado Warning | LIX | Saint Tammany, Washington | 54 min |
| Feb 18, 1:11 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Feb 18, 1:27 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Feb 18, 1:32 PM CST | Special Marine Warning | LIX | 28 min | |
| Feb 18, 2:02 PM CST | Special Marine Warning | LIX | 58 min | |
| Feb 18, 2:13 PM CST | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Feb 18, 2:58 PM CST | Special Marine Warning | LIX | 32 min | |
| Feb 18, 3:22 PM CST | Special Marine Warning | LIX | 53 min | |
| Feb 18, 3:24 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 18, 4:05 PM CST | Special Marine Warning | LIX | 40 min | |
| Feb 18, 5:53 PM CST | Special Marine Warning | LIX | 97 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.